MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using a lantern delivery microcatheter (lantern), pod coils, and a guidewire.During the procedure, while advancing the pod coil into the target location, the physician fractured the pusher assembly of the pod coil.Therefore, the pod coil was removed.Next, while advancing a new pod coil through the lantern, the physician noticed the previous pod coil detached in the lantern.Therefore, the physician removed the new pod coil and resheathed it.The physician then removed the lantern containing the detached pod coil using syringe aspiration.The procedure was completed using the same lantern and the resheathed pod coil.There was no adverse effect on the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was discarded and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.Based on this information, corrections were made to: 1.Section d.Box 10.Device available for evaluation? (do not send to fda) 2.Section h.Box 3.Reason for non-evaluation 3.Section h.Box 3.''other'' reason for non-evaluation the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16052384
Report Number3005168196-2022-00596
Device Sequence Number12349055
Product Code HCG
UDI-Device Identifier00814548019611
UDI-Public814548019611
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD6
Device Lot NumberF113355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005